Reply To: IVIG allergic reaction?
IVIg has side effects for some: It is fairly common for patients to experience headache (which can be mild to severe), stiff neck, fever, and/or change of consciousness during or shortly after an infusion. Patients may often feel fatigued or flu type symptoms for a day or two after their infusion as well. These symptoms are usually related to aseptic meningitis syndrome (AMS). AMS symptoms are manageable and can be minimized or prevented by infusing IVIg very slowly. More AMS info here:
Vertigo is a sense of spinning dizziness, swaying, or tilting. This could be a side effect of Benadryl as it can affect the function of the inner ear for some people. 50MG of Benadryl was too high a dosage for me and I had adverse reactions from it. They dropped the dosage to 25MG and everything was fine for me after that.
If an increased dosage or rate of IVIg is hard for you to tolerate, consider SCIg as an alternative treatment. SCIg does what IVIg does treatment-wise with less possibility of AMS, and usually does not require the use of a drug like Benadryl.
SCIg is a subcutaneous injection/shot given into the fat layer between the skin and muscle. Many people can administer SCIg themselves; I’m not one of those. I’m overly sensitive to anything puncturing my skin and these shots really stinged me, so I discontinued them. I’ve since had a few other types of subcutaneous shots and tolerated them as long as they were given v e r y slowly. SCIg is discussed here: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2817783